Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

 

Eigenvalue formulas for the uniform Timoshenko beam: the free-free problem


Authors: Bruce Geist and Joyce R. McLaughlin
Journal: Electron. Res. Announc. Amer. Math. Soc. 4 (1998), 12-17
MSC (1991): Primary 34Lxx; Secondary 73Dxx
Published electronically: March 20, 1998
MathSciNet review: 1611829
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This announcement presents asymptotic formulas for the eigenvalues of a free-free uniform Timoshenko beam.


References [Enhancements On Off] (What's this?)

  • 1. Bruce Geist, The asymptotic expansion of the eigenvalues of the Timoshenko beam, Ph.D. Dissertation, Rensselaer Polytechnic Institute, Troy, NY, 1994.
  • 2. Bruce Geist and J. R. McLaughlin, Double eigenvalues for the uniform Timoshenko beam, Applied Mathematics Letters, 10 (1997), 129-134. CMP 97:15
  • 3. T. C. Huang, The effect of rotatory inertia and of shear deformation on the frequency and normal mode equations of uniform beams with simple end conditions, Trans. ASME Ser. E.J. Appl. Mech. 28 (1961), 579–584. MR 0134526 (24 #B579)
  • 4. Edwin T. Kruszewski, Effect of transverse shear and rotary inertia on the natural frequency of a uniform beam, National Advisory Committee for Aeronautics, Technical Note no. 1909, July 1949.
  • 5. Stephen Timoshenko, On the correction for shear of the differential equation for transverse vibrations of prismatic bars, Philisophical Magazine 41 (1921), 744-746.
  • 6. -, On the transverse vibrations of bars of uniform cross-section, Philisophical Magazine 43 (1922), 125-131.
  • 7. R. W. Traill-Nash and A. R. Collar, The effects of shear flexibility and rotatory inertia on the bending vibrations of beams, Quart. J. Mech. Appl. Math. 6 (1953), 186–222. MR 0066205 (16,541f)

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 34Lxx, 73Dxx

Retrieve articles in all journals with MSC (1991): 34Lxx, 73Dxx


Additional Information

Bruce Geist
Affiliation: Unisys Corporation, 41100 Plymouth Road, Plymouth, MI 48170
Email: Bruce.Geist@unisys.com

Joyce R. McLaughlin
Affiliation: Department of Mathematical Sciences, Rensselaer Polytechnic Institute, Troy, NY 12180
Email: mclauj@rpi.edu

DOI: http://dx.doi.org/10.1090/S1079-6762-98-00041-9
PII: S 1079-6762(98)00041-9
Keywords: Timoshenko beam, asymptotic distribution of eigenvalues, boundary value problems
Received by editor(s): January 5, 1998
Published electronically: March 20, 1998
Additional Notes: The work of both authors was completed at Rensselaer Polytechnic Institute, and was partially supported by funding from the Office of Naval Research, grant number N00014-91J-1166. The work of the first author was also partially supported by the Department of Education fellowship grant number 6-28069. The work of the second author was also partially supported by the National Science Foundation, grant number DMS-9410700.
Communicated by: Michael Taylor
Article copyright: © Copyright 1998 American Mathematical Society